Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


concentration and combivir / efavirenz
Jul 22, 2005

I have a history of insomnia and problems with my concentration span / anxiety that I have been unable to get resolved with GP. I have also lost over 13kg in body weight in the last 6 months. I have also just started haart (combivir/effavirez) with a cd4 level of 100 (cd4 was 200 three weeks previously, VL >1M). Liver enzymes were elevated prior to treatment.

I have had no physical side effects from these drugs apart from dizziness for the first couple of evenings. However my normally tenuous ability to concentrate has been finally destroyed. My work in research requires me to concentrate and on raising these concerns with my consultant the suggestion was to take 2 4 weeks off sick. Because of numerous illnesses in the last 6 months (PCP etc) and deadlines that are immovable, I do not consider this a viable choice.

I realise that not only the drugs but also work related stress are antagonising a long standing condition. However I feel as if I am running out of options.

Any suggestions?

Response from Dr. Henry

If you are having problems that are likely related to or aggravated by Sustiva after 4-6 weeks on the drug then a switch to an alternative drug (often a boosted protease inhibitor but sometimes nevirapine) is often a strong consideration depending on your past treatment and resistance history. KH



Previous
treatment for ascites
Next
what is sulfameth/trimethoprim

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement